SCIENTIFIC HUB

Follow the evidence.

SCIENTIFIC LITERATURE · MED

Pathophysiological Mechanisms of Antipsychotic-Induced Parkinsonism.

Biomedicines · 2022-08-18

DOI: 10.3390/biomedicines10082010PMID: 36009557

Open accessreview-article; Review; Journal ArticleOriginal source ↗

Research overview

The text below is the source article’s original abstract under a verified reuse license. cc by

Among neurological adverse reactions in patients with schizophrenia treated with antipsychotics (APs), drug-induced parkinsonism (DIP) is the most common motility disorder caused by drugs affecting dopamine receptors. One of the causes of DIP is the disruption of neurotransmitter interactions that regulate the signaling pathways of the dopaminergic, cholinergic, GABAergic, adenosinergic, endocannabinoid, and other neurotransmitter systems. Presently, the development mechanisms remain poorly understood despite the presence of the considered theories of DIP pathogenesis.

Scientific assessment

01

Research question

Assess the question within the original study’s scope.

02

Methods & sample

Check the source article for study design and sample details.

03

Key findings

An editorially approved findings summary is not yet published for this record.

04

Limitations

Generalizability, bias and clinical meaning require separate assessment.

Methods, samples and clinical conclusions are not inferred from bibliographic metadata.